MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS
Model Number DAT515
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that during an intraocular lens (iol) implant procedure the physician noticed a scratch on lens after insertion into eye.The lens was removed from eye during same procedure.Additional information was requested and received.The procedure was completed on same day by exchanging iol with no patient harm.
 
Additional Manufacturer Narrative
The lens case was returned fully disassembled in a plastic bag.The lens was returned positioned incorrectly in the lens case.Blood and solution was dried on the lens.The lens was cut into two portions, typical of insertion and removal.One cut optic portion had a deep scrape mark on the anterior side of the optic.All product and batch history records are quality reviewed prior to product release.The file indicated the use of a qualified cartridge with a non-qualified viscoelastic.The reported lens damage was observed.The root cause for the reported complaint appears to be related to failure to follow the instructions for use (ifu).A non-qualified viscoelastic was used.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY TORIC EXTENDED VISION UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key12432039
Report Number1119421-2021-01689
Device Sequence Number3726339
Product Code POE
UDI-Device Identifier00380652428835
UDI-Public00380652428835
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/09/2025
Device Model NumberDAT515
Device Lot Number15057714
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2021
Initial Date Received by Manufacturer 08/18/2021
Supplement Date Received by Manufacturer09/21/2021
Initial Report FDA Received Date09/07/2021
Supplement Report FDA Received Date10/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMVISC PLUS; MONARCH III CARTRIDGE D